MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE

SYNTHES GMBH 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE
Catalog Number 04.214.110
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 03/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that during a procedure on (b)(6) 2024, while the specialist was fixing the plate with one of the cortical screws in question, when tightening the screw it split, leaving the body of the screw in the patient and the head in the screwdriver.The specialist asked for a second screw to attempt again, but this also breaks in the same way.Surgery was completed successfully by passing another screw.The procedure was completed with a surgical delay of 10 minutes.No further information is available.This report is for a 1.5mm ti cortex scr slf-tpng with t4 stardrive recess 10mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procode: hrs d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo and x-ray series revealed that cortscr ø1.5 self-tap l10 tan was broken across the neck, between the head and the shaft.Embedded device condition was confirmed since the body of the screw inside the patient was observed in the x-ray series provided.No other issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for cortscr ø1.5 self-tap l10 tan.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 04.214.110, lot number: 264p231.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 11-aug-2021, manufacturing site: jabil grenchen.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
JABIL GRENCHEN
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18981668
Report Number8030965-2024-04124
Device Sequence Number6571283
Product Code HWC
UDI-Device Identifier10886982120854
UDI-Public(01)10886982120854
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.214.110
Device Lot Number264P231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer03/30/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR Ø1.5 SELF-TAP L10 TAN; UNK - PLATES: TRAUMA; UNK - SCREWDRIVERS: TRAUMA
Patient SexUnknown